Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 26, 2025, 3:48 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 26, 2025, 6:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 3:48 AM EDT (07:48 UTC)
- In effect from
- Jun 26, 2025, 6:00 PM EDT
- Expired
- Jun 26, 2025, 10:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WHUS43 KMQT 260748 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 348 AM EDT Thu Jun 26 2025 MIZ014-270200- /O.NEW.KMQT.BH.S.0007.250626T2200Z-250627T0200Z/ Southern Schoolcraft- 348 AM EDT Thu Jun 26 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...This evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Jablonski
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 1:51 AM EDT, 1 hour 57 minutes earlier. Its key messages:
- This evening through Friday, rain overspreads the UP. 24-hour rain rates of 1+ inch are 60% likely with rainfall totals up to 2 inches possible (10-30% chance, highest near Iron Mountain). The WPC Outlook for Excessive Rainfall is a Slight Risk (category 2 of 4).
- After near-normal temperatures this week, a brief warmup into the 80s is expected this weekend, with showers and thunderstorms possible (around 50%).
Area forecast discussion, Jun 26, 1:51 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Marquette MI 151 AM EDT Thu Jun 26 2025 .KEY MESSAGES... - This evening through Friday, rain overspreads the UP. 24-hour rain rates of 1+ inch are 60% likely with rainfall totals up to 2 inches possible (10-30% chance, highest near Iron Mountain). The WPC Outlook for Excessive Rainfall is a Slight Risk (category 2 of 4). - After near-normal temperatures this week, a brief warmup into the 80s is expected this weekend, with showers and thunderstorms possible (around 50%). && .SHORT TERM /THROUGH FRIDAY/... Issued at 341 PM EDT Wed Jun 25 2025 GOES-East Visible imagery shows considerable cloud cover streaming in from the southwest as surface troughing extends from the High Plains into MN/IA/WI. The lift intersects with Gulf moisture streaming along the periphery of broad 1020mb high pressure over the US Southeast, which will be fueling moderate to heavy rainfall across much of the Upper Midwest over the next couple of days. KMQT radar returns at 19Z show the precipitation just entering the UP from Wisconsin. Aloft, troughing that has been centered over the Rockies lately will be lifting into the Upper Midwest and towards the Great Lakes basin in conjunction with weakening eastern CONUS ridging, further bolstering broad synoptic lift for rain showers through the end of this week. Clearer skies earlier today have allowed temperatures to climb into the 70s in spite of expansive cloud coverage coming in at peak radiational heating. Tonight, the first round of precipitation overspreads the entire UP. Low level jet forcing will also support more forcing of precip, and NAM soundings at KSAW showing saturation up to 200mb helps show how deep the available moisture and cloud depth will be. The HREF shows up to 20 percent chances of isolated half inch per hour rainfall rates with wider areas over 40 percent likely to see over 1"/6hr rates. LPMM QPF plots even highlight some potential for peak QPF over 2.5" by Thursday afternoon, with the highest potential for those heavier rainfall rates for the interior UP especially bounded between Iron River, Marquette, Menominee, and Escanaba. However, Euro ensemble MUCAPE values generally under 250 J/kg does show that instability is somewhat lacking, which decreases the confidence in flash flooding somewhat, but paints a picture of more long-duration, weaker rainfall to get to those rainfall totals. That said, even pedestrian rainfall rates could cause some hydrological issues, so areas that have poor drainage (including urban areas that commonly experience minor flooding) may see some problems. Thunderstorms look to only be about 15-30 percent likely in the south-central to eastern UP overnight, and no severe weather outside of the flooding potential is expected. Most CAMs show a brief lull in precipitation coverage Thursday morning around 15Z, but another wave looks to bring more rainfall in the afternoon and evening. With the troughing aloft moving more over the area, more robust forcing leads the CAMs to show a more convective look. If these convective cells train over an area, which storm motion does look parallel to the forcing, plus prior precipitation saturating the grounds could lead to isolated flash flooding concerns. However, the areal placement of the highest threats is more uncertain at this time, but it looks like a half inch of rain per 6 hours seems likely (50+%). Precipitation and widespread overcast skies will keep temperatures cool on Thursday with highs only expected to be around 60 degrees. Precipitation then ends from west to east overnight through the day Friday. Scattering skies and increasing pressure will allow for temperatures to recover to around the 70 degree mark. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 341 PM EDT Wed Jun 25 2025 A dry Friday night into Saturday morning is expected as weak high pressure returns. Into the weekend, as both major synoptic longwave features over the CONUS this past week will have decayed, quasi- zonal flow will persist over the CONUS through the weekend, with the weather being highly susceptible to weaker impulse shortwaves. Given the spread of paths of such shortwaves for forcing, uncertainty in potential for organized convection this weekend is high (and thus, no severe thunderstorm outlooks for the UP yet), but ingredients will likely be present as a warmup to the 80s is expected. With the warmth comes surface instability with LREF mean surface CAPE growing to around 1500 J/kg in the interior west by 00Z Sunday and around 2000 J/kg by 00Z Monday, both coincident with about 25 kt of bulk shear to organize convection. Given the weakly-forced pattern, it is no surprise that the global deterministics and ensembles rapidly diverge in how the next pattern establishes itself, however, the most likely pattern for next week looks to be ridging over the Rockies to Plains with troughing over eastern North America. This leads to persistent high pressure over the UP interrupted by clipper shortwaves riding over the ridge bringing periodic rain chances but otherwise better chances at warmer than normal conditions, which the CPC outlooks broadly align with. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 150 AM EDT Thu Jun 26 2025 Flight restrictions will persist through much of TAF period as a couple waves trigger widespread rain showers across Upper Michigan. So far this morning, VFR has been holding steady at IWD and CMX with MVFR currently being reported at SAW. However, anticipate deterioration into the IFR/LIFR range at times later this morning, which is highlighted with PROB30s. After a bit of a lull around late morning, showers are expected to resume after Thu 18Z. But, do not expect much improvement during this lull. && .MARINE... Issued at 447 AM EDT Wed Jun 25 2025 High pressure ridging will keep winds light and variable into tonight. On Thu, NE winds increase to ~20 kts across the W arm of the lake, then winds backing to the NNW into early Fri may gust to near 20kts mainly across the eastern half of the lake. Winds fall back below 20 kts by Fri afternoon as they back W. Another round of showers and storms will also be possible Thu into Fri. Winds stay below 20kts through the weekend. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...GS LONG TERM...GS AVIATION...TDUD MARINE...Jablonski
Hazardous weather outlook, Jun 25, 3:45 PM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 345 PM EDT Wed Jun 25 2025 MIZ001>007-009>014-084-085-261945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 345 PM EDT Wed Jun 25 2025 /245 PM CDT Wed Jun 25 2025/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain overspreads the area this evening through Friday. Heavy rainfall totals will be possible. The WPC outlook for Excessive Rainfall is a Slight Risk (category 2 of 4). Thunder is also possible late Thursday afternoon into Thursday night and Saturday afternoon through Monday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-261945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 345 PM EDT Wed Jun 25 2025 /245 PM CDT Wed Jun 25 2025/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible at times Saturday afternoon through Monday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-261945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 345 PM EDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday afternoon into Thursday night, late Saturday night through Sunday evening, and Monday afternoon through Monday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Kurimski
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.